Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 20, 2016, 11:01 AM CDT for Door County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 11:01 AM CDT (16:01 UTC)
- Expired
- Aug 20, 2016, 12:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
465
WWUS83 KGRB 201601
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CDT SAT AUG 20 2016
WIZ022-201700-
DOOR-
1101 AM CDT SAT AUG 20 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN DOOR
COUNTY...
AT 1100 AM CDT...THUNDERSTORMS WERE LOCATED OVER STURGEON BAY...
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EGG HARBOR...WHITEFISH BAY...
BAILEYS HARBOR...CLAY BANKS...CARLSVILLE...PENINSULA CENTER...
MAPLEWOOD AND VALMY.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES. SMALL BOATS ON THE WATER SHOULD SEEK SHELTER.
LAT...LON 4501 8710 4486 8715 4477 8726 4468 8732
4474 8752 4500 8741 4507 8736 4511 8737
4515 8735 4505 8703
TIME...MOT...LOC 1600Z 202DEG 30KT 4480 8736
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:22 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 20, 6:22 AM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 622 AM CDT SAT AUG 20 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 353 AM CDT Sat Aug 20 2016 Showers and a few embedded thunderstorms continue to make their way through the area as a mid level shortwave tracks through the western Great Lakes early this morning. A much stronger shortwave, associated with the main mid level trough, will make its way through the area this afternoon as the main surface low and cold front track through northeast Wisconsin. This system will have a lot of forcing and fairly high pwat values on the order of 1.5 to 2 inches, which will make for a widespread 1 to 2 inches of rain across the region. There could be some localized flooding as the main system tracks through the region later today. There will also be the threat for severe weather, mainly along and east of the fox valley and bay of green bay, with afternoon MUCAPE values soaring to around 1000 J/kg. The instability and dynamics could lead to some severe storms across this area, with the main threat being damaging winds and to a lesser extent hail. The severe weather threat will diminish rapidly this evening as instability values drop precipitously. However heavy rain will still be a threat across the northern cwa as wrap around rain in the comma head of this strong system continues to affect the region. High pressure will then build in behind the departing system on Sunday as rain chances fall steadily through the night and into Sunday. However a shortwave tracking through the western Great Lakes will continue a slight chance for rain on Sunday across the western Great Lakes. The main story with this system will be temperatures, as highs will be a good 5 to 10 degrees below normal for this time of year. .LONG TERM...Sunday Night Through Friday Issued at 353 AM CDT Sat Aug 20 2016 A high pressure system over the Great Lakes will bring dry weather back to the forecast area for Sunday night and Monday. 00Z models had some QPF on Monday night in isentropic lift from warm advection, but amounts and exact locations were not the most consistent, so have a slight chance for showers across much of the area. The area of QPF pushes north of the state by 12Z Tuesday on the ECMWF and Canadian, but the GFS had it lingering over northern Wisconsin into Tuesday morning. Have sided with the dry ECMWF/Canadian solution. A cold front and mid level short wave approaching from the Plains will bring a chance for thunderstorms back to the area. The GFS and ECMWF had it reaching the area about 12 hours faster than does the Canadian. Have left the initial model blend alone for the rest of the forecast/work week. This resulted in the chance for thunderstorms mainly on Wednesday and Wednesday night, then only slight chances Thursday and Thursday night as the system departs. Expect above normal high temperatures through at least Wednesday in warm advection ahead of the system approaching from the Plains. Highs should be close to normal on Friday behind the cold front. && .AVIATION...for 12Z TAF Issuance Issued at 621 AM CDT Sat Aug 20 2016 Low pressure will approach from the southwest, bringing a seasonably strong upper level system through the Great Lakes region. This will bring an increased threat for showers and thunderstorm today with rather poor flying conditions under widespread showers and fog at times. The threat for thunderstorms will diminish tonight, however some lingering showers and low ceilings will linger across the taf sites into the overnight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Kurimski
Hazardous weather outlook, Aug 20, 4:30 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT AUG 20 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 430 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND THERE IS A MARGINAL RISK OF SEVERE STORMS, MAINLY EAST OF A LINE FROM GREEN BAY TO OSHKOSH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. A WIDESPREAD SOAKING RAINFALL IS ALSO EXPECTED. ANY AREAS THAT RECEIVED HEAVY RAINFALL THE PAST 24 TO 36 HOURS WILL BE AT RISK OF SOME LOWLAND FLOODING FROM THE ADDITIONAL RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT, BUT IT IS TOO EARLY TO DETERMINE THEIR SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL TOTALS OVER ONE INCH AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-210930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 430 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS REMAIN POSSIBLE TODAY AND THERE IS A MARGINAL RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. GUSTY WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT INTO SUNDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT, BUT IT IS TOO EARLY TO DETERMINE THEIR SEVERE POTENTIAL. KURIMSKI/MG
In the hours before
Local storm report, Aug 20, 8:50 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY RAIN CHILTON 44.03N 88.16W
08/20/2016 M1.00 INCH CALUMET WI EMERGENCY MNGR
SINCE 7AM.
&&
BERSCHSpecial weather statement, Aug 20, 10:09 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT SAT AUG 20 2016
WIZ022-040-201545-
KEWAUNEE-DOOR-
1009 AM CDT SAT AUG 20 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL DOOR AND CENTRAL
KEWAUNEE COUNTIES...
AT 1009 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEWAUNEE...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ALGOMA AROUND 1030 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLOVAN...EAST KROK...
BIRCHWOOD...MAPLEWOOD...CARNOT...KODAN...VIGNES...RIO CREEK...RANKIN
AND FORESTVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4454 8741 4438 8746 4444 8765 4481 8749
4474 8728
TIME...MOT...LOC 1509Z 203DEG 25KT 4448 8750
RDMLocal storm report, Aug 20, 10:37 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1037 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN CHILTON 44.03N 88.16W
08/20/2016 M1.90 INCH CALUMET WI EMERGENCY MNGR
SINCE 7AM.
&&
BERSCHSpecial weather statement, Aug 20, 11:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CDT SAT AUG 20 2016
WIZ022-201700-
DOOR-
1101 AM CDT SAT AUG 20 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN DOOR
COUNTY...
AT 1100 AM CDT...THUNDERSTORMS WERE LOCATED OVER STURGEON BAY...
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EGG HARBOR...WHITEFISH BAY...
BAILEYS HARBOR...CLAY BANKS...CARLSVILLE...PENINSULA CENTER...
MAPLEWOOD AND VALMY.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES. SMALL BOATS ON THE WATER SHOULD SEEK SHELTER.
LAT...LON 4501 8710 4486 8715 4477 8726 4468 8732
4474 8752 4500 8741 4507 8736 4511 8737
4515 8735 4505 8703
TIME...MOT...LOC 1600Z 202DEG 30KT 4480 8736
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:42 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 48 min |
| Aug 20, 10:09 AM CDT | Special Weather Statement | GRB | Kewaunee | 36 min |
| Aug 20, 10:12 AM CDT | Special Marine Warning | GRB | 63 min | |
| Aug 20, 3:11 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 8 hr |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.